Tags

Type your tag names separated by a space and hit enter

Anti-N-methyl-D-aspartate receptor encephalitis associated with an ovarian teratoma: two cases report and anesthesia considerations.
BMC Anesthesiol. 2015 Oct 16; 15:150.BA

Abstract

BACKGROUND

Anti-N-methyl-D-aspartate receptor (NMDAR) encephalitis is an immune-mediated syndrome caused by the production of anti-NMDAR receptor antibodies. The syndrome characterised by psychosis, seizures, sleep disorders, hallucinations and short-term memory loss. Ovarian teratoma is the confirmed tumour associated with anti-NMDAR antibodies. The patients with anti-NMDAR encephalitis complicated by ovarian teratoma require surgical treatment under general anesthesia. NMDARs are important targets of many anesthetic drugs. The perioperative management and complications of anti-NMDAR encephalitis, including hypoventilation, paroxysmal sympathetic hyperactivity (PSH) and epilepsy, are challenging for ansthesiologists.

CASE PRESENTATION

This report described two female patients who presented for resection of the ovarian teratoma, they had confirmed anti-NMDAR encephalitis accompanied by ovarian teratoma. Two patients received gamma globulin treatments and the resection of the ovarian teratoma under total intravenous anesthesia. They were recovered and discharged on the 20(th) and 46(th) postoperative day respectively.

CONCLUSIONS

There is insufficient evidence about the perioperative management, monitoring and anesthesia management of anti-NMDAR encephalitis. This report was based on the consideration that controversial anesthetics that likely act on NMDARs should be avoided. Additionally, BIS monitoring should to be prudently applied in anti-NMDAR encephalitis because of abnormal electric encephalography (EEG). Anesthesiologists must be careful with regard to central ventilation dysfunctions and PSH due to anti-NMDAR encephalitis.

Authors+Show Affiliations

Department of Anesthesiology, Beijing Tiantan Hospital, Capital Medical University, No. 6 Tiantan Xili, Beijing, 100050, China. oceanliu1979@sina.com.Department of Anesthesiology, Beijing Tiantan Hospital, Capital Medical University, No. 6 Tiantan Xili, Beijing, 100050, China. yum1988@163.com.Department of Anesthesiology, Beijing Tiantan Hospital, Capital Medical University, No. 6 Tiantan Xili, Beijing, 100050, China. liangfa1001@yahoo.com.Department of Anesthesiology, Beijing Tiantan Hospital, Capital Medical University, No. 6 Tiantan Xili, Beijing, 100050, China. yueya_1974@sohu.com.Department of Anesthesiology, Beijing Tiantan Hospital, Capital Medical University, No. 6 Tiantan Xili, Beijing, 100050, China. hanrq666@aliyun.com.

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

26475263

Citation

Liu, Haiyang, et al. "Anti-N-methyl-D-aspartate Receptor Encephalitis Associated With an Ovarian Teratoma: Two Cases Report and Anesthesia Considerations." BMC Anesthesiology, vol. 15, 2015, p. 150.
Liu H, Jian M, Liang F, et al. Anti-N-methyl-D-aspartate receptor encephalitis associated with an ovarian teratoma: two cases report and anesthesia considerations. BMC Anesthesiol. 2015;15:150.
Liu, H., Jian, M., Liang, F., Yue, H., & Han, R. (2015). Anti-N-methyl-D-aspartate receptor encephalitis associated with an ovarian teratoma: two cases report and anesthesia considerations. BMC Anesthesiology, 15, 150. https://doi.org/10.1186/s12871-015-0134-5
Liu H, et al. Anti-N-methyl-D-aspartate Receptor Encephalitis Associated With an Ovarian Teratoma: Two Cases Report and Anesthesia Considerations. BMC Anesthesiol. 2015 Oct 16;15:150. PubMed PMID: 26475263.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Anti-N-methyl-D-aspartate receptor encephalitis associated with an ovarian teratoma: two cases report and anesthesia considerations. AU - Liu,Haiyang, AU - Jian,Minyu, AU - Liang,Fa, AU - Yue,Hongli, AU - Han,Ruquan, Y1 - 2015/10/16/ PY - 2015/05/08/received PY - 2015/10/08/accepted PY - 2015/10/18/entrez PY - 2015/10/18/pubmed PY - 2016/7/20/medline SP - 150 EP - 150 JF - BMC anesthesiology JO - BMC Anesthesiol VL - 15 N2 - BACKGROUND: Anti-N-methyl-D-aspartate receptor (NMDAR) encephalitis is an immune-mediated syndrome caused by the production of anti-NMDAR receptor antibodies. The syndrome characterised by psychosis, seizures, sleep disorders, hallucinations and short-term memory loss. Ovarian teratoma is the confirmed tumour associated with anti-NMDAR antibodies. The patients with anti-NMDAR encephalitis complicated by ovarian teratoma require surgical treatment under general anesthesia. NMDARs are important targets of many anesthetic drugs. The perioperative management and complications of anti-NMDAR encephalitis, including hypoventilation, paroxysmal sympathetic hyperactivity (PSH) and epilepsy, are challenging for ansthesiologists. CASE PRESENTATION: This report described two female patients who presented for resection of the ovarian teratoma, they had confirmed anti-NMDAR encephalitis accompanied by ovarian teratoma. Two patients received gamma globulin treatments and the resection of the ovarian teratoma under total intravenous anesthesia. They were recovered and discharged on the 20(th) and 46(th) postoperative day respectively. CONCLUSIONS: There is insufficient evidence about the perioperative management, monitoring and anesthesia management of anti-NMDAR encephalitis. This report was based on the consideration that controversial anesthetics that likely act on NMDARs should be avoided. Additionally, BIS monitoring should to be prudently applied in anti-NMDAR encephalitis because of abnormal electric encephalography (EEG). Anesthesiologists must be careful with regard to central ventilation dysfunctions and PSH due to anti-NMDAR encephalitis. SN - 1471-2253 UR - https://www.unboundmedicine.com/medline/citation/26475263/Anti_N_methyl_D_aspartate_receptor_encephalitis_associated_with_an_ovarian_teratoma:_two_cases_report_and_anesthesia_considerations_ L2 - https://bmcanesthesiol.biomedcentral.com/articles/10.1186/s12871-015-0134-5 DB - PRIME DP - Unbound Medicine ER -